Alert archive / Missouri / River Flood Warnings in 2019
River Flood Warning 185, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Aug 16, 2019, 9:47 AM CDT for Gasconade County, Montgomery County, Missouri. It took effect at Aug 17, 2019, 7:00 PM CDT. It was in force for 26 days.
The area
The counties it named.
The facts
- Issued
- Aug 16, 2019, 9:47 AM CDT (14:47 UTC)
- In effect from
- Aug 17, 2019, 7:00 PM CDT
- Expired
- Sep 12, 2019, 10:09 PM CDT
- In force
- 26 days
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Gasconade County, MO, Montgomery County, MO
The radar
The St Louis radar (KLSX), 70 km from the middle of the area, began a volume at 14:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Aug 16, 6:16 AM CDT, 3 hours 31 minutes earlier.
Area forecast discussion, Aug 16, 6:16 AM CDT, 3 hours 31 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 616 AM CDT Fri Aug 16 2019 .SHORT TERM... (Through Late Saturday Afternoon) Issued at 318 AM CDT Fri Aug 16 2019 Main concerns through tomorrow will be the potential for severe weather and locally heavy rainfall later today and tonight. Showers and thunderstorms early this morning have been confined to central and southeast Missouri just north of the surface warm front which extends from west central into southeast Missouri. MUCAPES in this area are in the 2000-3000 J/kg range where low level moisture convergence is maximized. These clusters of showers and thunderstorms are expected to diminish and move east this morning as the low level jet veers to the east. There will be a lull in the showers and thunderstorms late morning into the afternoon hours as the boundary moves north during the day. There is good agreement between the GFS/NAM by late afternoon into tonight that large scale ascent will increase along the west- east oriented front across the CWA. Atmosphere will become very unstable with MLCAPES over 4000 J/kg and deep layer shear over 40kts supporting supercells along the front. This suggests there will be the potential for a few severe thunderstorms capable of producing large hail, damaging winds, and a tornado or two. In addition, PWATS will be around 2 inches with the potential for some training, so locally heavy rainfall will also be possible through tonight. Showers and thunderstorms will be ongoing into Saturday morning along the front over northeast Missouri and west central Illinois. This activity is expected to move out of the area, but additional thunderstorms are expected to develop along the front later in the day in a very unstable atmosphere. A few of these storms could be severe. Britt .LONG TERM... (Saturday Night through Thursday) Issued at 318 AM CDT Fri Aug 16 2019 The NAM and GFS are in good agreement in depicting another shortwave trough moving across the Midwest late Saturday night into early Sunday. There should be ample instability/moisture transport ahead of the attendant cold front for the risk of showers and thunderstorms, particularly over northern Missouri into central Illinois. A few of these storms could be severe Saturday night into Sunday. Once this trough moves off to the east, the global deterministic models and GEFS mean are in reasonable agreement in showing an upper high building across the central CONUS. This will cause heights to rise and the upper flow to become northwesterly by early next week. The rising heights will act to suppress precipitation early-mid week, though models are showing the potential for at least one shortwave trough and surface cold front moving southeast in the upper flow which could bring a chance of showers and thunderstorms during the period. Temperatures will likely be above normal during the period as the heights build into the area and 850mb temperatures Sunday climb into the lower 20sC. GEFS mean temperatures support above normal temperatures in the 90s early in the weak, though the spread in the temperatures by mid week shows uncertainty in the overall forecast by Wednesday and Thursday. Britt && .AVIATION... (For the 12z TAFs through 12z Saturday Morning) Issued at 608 AM CDT Fri Aug 16 2019 Mainly dry and VFR conditions are expected at the terminals this morning and most of this afternoon. There is some chance for rain at KCOU as showers and thunderstorm currently over western Missouri moves southeast and may move into KCOU through 14Z. Later today and tonight, showers and thunderstorms are expected to increase in coverage at the terminals. Have gone with predominant SHRA with VCTS going through most of the night at all of the terminals. Showers and thunderstorms will bring MVFR/possible IFR ceilings and visibilities. SPECIFICS FOR KSTL: Mainly dry and VFR conditions through late this afternoon. Then showers and thunderstorms are expected to move into the terminal this evening and continue through tonight. Showers and thunderstorms will bring MVFR/possible IFR ceilings and visibilities. The rain will move out of the terminal on Saturday morning. Britt && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Aug 16, 5:11 AM CDT, 4 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 511 AM CDT Fri Aug 16 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-171015- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 511 AM CDT Fri Aug 16 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Thunderstorms are likely later today and tonight. Some of these storms may be severe with damaging winds, large hail, and isolated tornadoes possible mainly Friday evening. Heavy rainfall is also possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The chance of thunderstorms will continue across parts of the area through Sunday. A few of these storms through Sunday could be severe. There is also a chance of thunderstorms Tuesday through Thursday. Heat index readings over parts of central and east central Missouri as well as southwest Illinois on Monday through Wednesday will climb to around 105 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and tonight. Britt
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 9:47 AM CDT | River Flood Warning | LSX | Callaway, Osage | 27 days |
| Aug 16, 9:47 AM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 8 days |
| Aug 16, 1:21 PM CDT | Flash Flood Watch | LSX | Audrain, Boone, Callaway, Knox, Lewis, Marion and 5 more | 22 hr |
Nearby
River Flood Warnings in Missouri, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.